MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON TORIC UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON TORIC UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCW0T3
Medical Device Problem Code Failure to Deliver (2338)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
A non-healthcare professional reported that during an intraocular lens (iol) implant procedure, the lens folded nicely but did not catch on the injector.Additional information was received by stating, there was no patient harm.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Additional Manufacturer Narrative
Additional information has been provided in a.2., a.3.A., d.9., h.3., h.6., and h.11.The lens and the disassembled lens case were returned inside a large biohazard bag.Solution was dried on the lens.Both haptics were folded toward the optic edge.The lens was cleaned with klrp to further evaluate.A fold test was conducted using the lens and folding tweezers.The lens folded and unfolded with no damage or abnormalities observed.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.Qualified associated products were indicated.The root cause cannot be determined by the investigation.Only the used lens was returned.The dried viscoelastic was removed by cleaning.A fold test was conducted with acceptable results.The ifu (instruction for use) instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd (ophthalmic viscosurgical device)-filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.It is unknown if adequate viscoelastic had been placed into the cartridge.The ifu instructs to completely fill the cartridge with ovd immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.Important: the plunger should make initial contact with the cartridge at the ramp.In the event the plunger does not contact the cartridge at the ramp, do not use the handpiece and contact the company.The handpiece ifu instructs: verify that the plunger tip is properly engaging the lens optic and that the lens moves forward at the same rate as the plunger while slowly advancing the plunger forward to avoid damaging the lens.When the threads on the knob make contact with the barrel, turn the knob clockwise approximately ½ turn to engage the threads and then stop.The iol (intraocular lens) will now be in the dwell position.Inspect to ensure the plunger is behind the optic.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
CLAREON TORIC UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24092537
Report Number1119421-2026-00139
Device Sequence Number16017163
Product Code MJP
UDI-Device Identifier00380652431804
UDI-Public(01)00380652431804(17)280129(11)240131(10)15773359
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCCW0T3
Device Lot Number15773359
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/24/2025
Supplement Date Received by Manufacturer02/23/2026
Initial Report FDA Received Date01/16/2026
Supplement Report FDA Received Date03/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/31/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D.; MONARCH III IOL DELIVERY SYSTEM, INJECTOR.; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE.; UNSPECIFIED FORCEPS.; UNSPECIFIED REPLACEMENT LENS.
Patient Age79 YR
Patient SexMale